MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38479
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # = p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer relations: "physician told me the patient was brought back to the facility after a first procedure--the first time, they placed a 7mm zilver ptx in the sfa.There was a dissection that had already occurred that the physician wanted to fix, so he put a balloon in, prior to putting in a 6x100 ptx.Wanted to lay another 6x60 after that, and when he went to deploy the 6x60 he said the stent bunched up on itself, leading to a shortening of about 2/3 the length (so 6x60 looked like a 6x20).
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent shortening/ compression during deployment'.As reported to customer relations: "physician told me the patient was brought back to the facility after a first procedure--the first time, they placed a 7mm zilver ptx in the sfa.There was a dissection that had already occurred that the physician wanted to fix, so he put a balloon in, prior to putting in a 6x100 ptx.Wanted to lay another 6x60 after that, and when he went to deploy the 6x60 he said the stent bunched up on itself, leading to a shortening of about 2/3 the length (so 6x60 looked like a 6x20).
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).The zisv6-35-125-6-60-ptx device of lot number c1545958 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2019.On evaluation of the device, a kink was observed on the distal inner.The stent was not returned with the device and no other damage was observed.Prior to distribution zisv6-35-125-6-60-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zisv6-35-125-6-60-ptx of lot number c1545958 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1545958.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0118-4).However, it should be noted that the ifu states the following: ¿note: ensure the distal end of the stability sheath is inside the access sheath.¿ a definitive root cause could not be determined from the available information.A possible root cause could be attributed to inadvertent forward pressure on the delivery system during deployment, incorrect device handling during device prep, advancement and/or deployment, and/or the position of stability sheath within the access sheath during deployment.It is possible that pressure on the delivery system during deployment can result in the system being pushed forward.It is possible that this could have caused and/or contributed to the formation of a kink on distal inner while also causing and/or contributing to the stent shortening upon release.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8544512
Report Number3001845648-2019-00171
Device Sequence Number16755059
Product Code NIU
UDI-Device Identifier10827002384795
UDI-Public(01)10827002384795(17)200727(10)C1545958
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2020
Device Model NumberG38479
Device Catalogue NumberZISV6-35-125-6-60-PTX
Device Lot NumberC1545958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer03/27/2019
03/27/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/22/2019
06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1